MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939406S0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
Event description: ecn event description: the guidewire bent, thus preventing the material from advancing and altogether dismantling the guidewire.What troubleshooting steps, if any, resolved the issue? replacing the device.What is the next course of action? replace the faulty device.Patient present at time of event? yes.Patient complications: no.Was issue present upon opening package? no.Question: how was the procedure completed - were any devices exchanged (if yes, please specify)? answer: with another same device.Question: what were possible contributing factors (comorbidities, anatomy characteristics, etc)? answer: unknown.Question: was there difficulty inserting the device into the introducer? answer: no.Question: was there difficulty removing the device through the introducer? answer: no.Question: what was the suspected cause of the reported event? answer: unknown.Media questions: question: was any imaging performed (angio, cine, ct, 3mensio)? if yes, please note what type of anonymized media is available and where it is located: answer: na.Additional information received 25mar2025: question: there's no mention of a cut or fractured material in the event description.Can you please confirm, when the cut/shear damage to the wire occurred and what caused this damage? answer: the customer talk about a dstructuring (dismantling?) of the wire preventing the materiel from moving forward.Question: can you please confirm why only a portion of the wire was returned for evaluation? answer: i have no information.Question: when during the procedure did this issue occur? answer: during the procedure they had to change the wire, there is no incidence for the patient.This report is being filed in good faith based on the evaluation of the wire received on 17mar2025, which presented a fracture to the coil and core wires.Multiple attempts were sent to the distributor to obtain further event details; however, the distributor reported, no additional information is expected.
 
Additional Manufacturer Narrative
This report is being filed in good faith based on the evaluation of the wire received on 17mar2025, which presented a fracture to the coil and core wires.As received, the specimen consisted of one-1 each pkg-safari2 275cm sml crv 5pk; returned coiled and loose and double-bagged within "zip-lock" style poly biohazard pouches.The distal portion of the specimen presented an overall length of 78cm, formed curve dimensions of 4.2cm x 4.0cm and a finished diameter of.03455" to.03460".An undetermined amount of coil and core wire material is missing and was not received with the returned specimen.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at (b)(6) and was determined to be acceptable.The specimen presented a fracture of the core and coil wires at 78cm from the distal aspect of the formed curve with indications of shear/cut.There is evidence of severe material distortion at the fracture sites to the point that the material has a beveled edge, consistent with compression forces from a clamp, pliers, or something similar.The specimen also presented coil offset/misalignment in the formed curve.There is no evidence of a bend on the specimen wire as reported.There was no mention of the missing core and coil wire material or fractures in the event description or supplemental information.Therefore, the exact timing of the damage cannot be determined.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.As described in the operational instructions, preparations for use (dfu): safari2tm guidewires should be handled carefully and inspected before use and when possible, during the procedure to observe for any defect or damage that may occur.Do not use a wire that has a damaged coating, tip, camber (change in plane), bend or kink on the wire.Damage will hinder the performance of the safari2tm guidewire.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends or kinks which may have occurred.Do not use a wire which has a damaged tip.Damage will hinder the performance of guidewire.As indicated in the device instructions for use warnings: ·exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking or coil separation.Resulting guidewire fractures might require additional percutaneous intervention or surgery.·never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.·the wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.·the curve of the safari2¿ guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and/or handling factors have contributed to the event as reported.The sections left blank or unknown on this form could not be completed due to missing information.Multiple attempts were sent to the distributor to obtain further event details; however, the distributor reported, no additional information is expected.Should additional information be received, a follow up medwatch report will be submitted.Although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key21707362
Report Number2126666-2025-00012
Device Sequence Number11948409
Product Code DQX
UDI-Device Identifier08714729887607
UDI-Public(01)08714729887607(17)270815(10)9141227
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939406S0
Device Catalogue NumberH74939406S0
Device Lot Number9141227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Initial Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown